Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 192, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2025, 3:16 PM MDT for Laramie County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2025, 3:16 PM MDT (21:16 UTC)
- Expired
- Jul 6, 2025, 4:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:17 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:11 PM MDT, 1 hour 5 minutes earlier. Its key messages:
- There is a Slight Risk (Level 2 of 5) for severe weather today and an Enhanced Risk (Level 3 of 5) for severe weather Monday. All modes of severe weather are possible both days: large hail, damaging winds, and isolated tornadoes.
- Hot temperatures and drier conditions are expected by mid- week.
Area forecast discussion, Jul 6, 2:11 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 211 PM MDT Sun Jul 6 2025 .KEY MESSAGES... - There is a Slight Risk (Level 2 of 5) for severe weather today and an Enhanced Risk (Level 3 of 5) for severe weather Monday. All modes of severe weather are possible both days: large hail, damaging winds, and isolated tornadoes. - Hot temperatures and drier conditions are expected by mid- week. && .SHORT TERM /THROUGH MONDAY NIGHT/... Issued at 1230 PM MDT Sun Jul 6 2025 With a cumulus field already developed late this morning, storms have already begun to fire just south of the border in the high terrain of Colorado. Storms are not lasting long as there is still a weak capping inversion in place. Models are in good agreement with the cap eroding by the mid-afternoon which is when storms will start to strengthen. Storm initiation will start early this afternoon as a weak disturbance aloft passes through the prevailing flow. Model soundings from both the GFS and RAP show favorable environments for all modes of severe weather. Hi-Res guidance shows initially discrete cells which could produce large hail given MUCAPE values around 2000 J/kg with 35 kts of effective shear in the Nebraska panhandle. This will likely transition to more of a wind threat later in the afternoon as storms cluster and potentially form a bowing segment. DCAPE values in the panhandle are over 1000 J/kg which could lead to damaging wind gusts. An isolated tornado also cannot be ruled out this afternoon with MLCAPE values above 1400 J/kg and elevated SRH values in most of the panhandle. Will also have to watch the flash flooding potential with PWATs above the 90th percentile for climatology. Storms will move out of the panhandle later this evening. Monday will almost be a carbon copy of today, but with better parameters. Another shortwave moving through the flow aloft will trigger storm development. All hazards will once again be possible with storms that develop. Slightly higher values of MUCAPE, DCAPE, and MLCAPE are expected across most of the panhandle tomorrow. Shear and SRH will roughly be the same as today, but lapse rates will be steeper, supporting deeper convection. PWATs will also remain above the 90th percentile so flash flooding is possible. Most Hi-Res guidance keeps a majority of the convection confined to the southern Nebraska panhandle. Storms will form by mid-afternoon and quickly push eastward out of the CWA by the evening hours, leading to a calm overnight. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Issued at 207 PM MDT Sun Jul 6 2025 The upper level ridge over the Four Corners states will amplify for the middle part of the upcoming week. On Tuesday, 500-mb heights will climb close to the 90th percentile of climatology as the ridge strengthens. Expect highs to reach the mid 80s to mid 90s across the area. The surface dryline will nudge off to the east Tuesday, but not move completely out of the area. Current model guidance shows the dryline setting up near the WY/NE state line Tuesday afternoon, with ample moisture still present in the Nebraska panhandle despite drier air moving in aloft. There will be somewhat of a capping inversion in place once again, but a weak vort-max moving over the top of the ridge may be able to kick off isolated thunderstorms in far eastern Wyoming and into western Nebraska. Expect coverage to be much more limited, but we probably won't be completely in the clear. The dryline will nudge further east on Wednesday as the magnitude of the heat reaches its peak. 700-mb temperatures will climb close to +18 to +20C, with the highest values over south central Wyoming. Ensemble mean 700-mb temperatures are around the 90th percentile of climatology. Considering this is the climatological hottest time of the year, record highs are fairly unlikely at this time, but hotter scenarios would put a few daily record highs in jeopardy. With drier air over most of the area, expect PM thunderstorm activity to be more limited, and likely confined to our far eastern zones. The next shortwave trough will move in from the west on Thursday, adding a bit more moisture aloft and cooling temperatures down by several degrees. PM storm activity may be more in the form of gusty high- based showers and thunderstorms as low levels look to remain on the dry side. A potent surface front will move through late Thursday or early Friday, leaving much cooler and more moist conditions in place for Friday. This may suppress instability too much over much of the High Plains, but scattered PM showers and thunderstorms may still be possible against the higher terrain as the surface front pushes against it. Temperatures will begin to rebound on Saturday, with continued chances for scattered PM shower and thunderstorm activity. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1111 AM MDT Sun Jul 6 2025 Main aviation concern will be strong to severe thunderstorms in southeast Wyoming and the Nebraska panhandle this afternoon and evening. Storms could contain damaging winds and large hail. Heavy rain could also be possible leading to reduced visibility at times. Low CIGs could also be possible in storms. Storms will dissipate this evening, leading to calmer conditions. Cannot rule out patchy low CIGs developing in the Nebraska panhandle early Monday morning. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...SF LONG TERM...MN AVIATION...SF
Hazardous weather outlook, Jul 6, 2:09 PM MDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 209 PM MDT Sun Jul 6 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-072015- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 209 PM MDT Sun Jul 6 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - There is a Slight Risk (Level 2 of 5) for severe weather today and an Enhanced Risk (Level 3 of 5) for severe weather Monday. All modes of severe weather are possible both days: large hail, damaging winds, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY - Hot temperatures and drier conditions are expected by mid- week. .Spotter information statement... Spotters are encouraged to report severe weather to the NWS.
In the hours before
Special weather statement, Jul 6, 1:36 PM MDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
136 PM MDT Sun Jul 6 2025
WYZ116>118-062015-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
136 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALBANY AND WEST
CENTRAL LARAMIE COUNTIES THROUGH 215 PM MDT...
At 135 PM MDT, Doppler radar was tracking a strong thunderstorm near
Horse Creek, or 22 miles northwest of Cheyenne, moving northeast at
10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Federal, Table Mountain Ranches, Rocking Star Ranch, Silver Sage
Estates, Whitaker, and Ranchettes.
This includes Interstate 25 in Wyoming between mile markers 16 and
35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4124 10528 4137 10528 4150 10489 4120 10474
TIME...MOT...LOC 1935Z 244DEG 10KT 4136 10511
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NatoliSpecial weather statement, Jul 6, 2:53 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
253 PM MDT Sun Jul 6 2025
WYZ116>118-062130-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
253 PM MDT Sun Jul 6 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LARAMIE COUNTY
THROUGH 330 PM MDT...
At 252 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Federal to Happy Valley to near Willadsen
Estates. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Strong cross winds will be hazardous to light
weight or high profile vehicles, including campers and
tractor trailers.
Locations impacted include...
Cheyenne, Happy Valley, Federal, Table Mountain Ranches, Rocking Star
Ranch, Willadsen Estates, Silver Sage Estates, Fox Farm-College,
Cheyenne Regional Airport, Winchester Hills, South Greeley Highway,
Ranchettes, Warren AFB, Frontier Park, North Cheyenne, South
Cheyenne, Bison Crossing, and Whitaker.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 29.
Interstate 80 in Wyoming between mile markers 344 and 363.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Wyoming.
&&
LAT...LON 4117 10514 4138 10515 4142 10477 4118 10476
4100 10479 4100 10517
TIME...MOT...LOC 2052Z 266DEG 21KT 4131 10507 4118 10506 4106 10508
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
RJMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:36 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Jul 6, 2:36 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 39 min |
| Jul 6, 2:53 PM MDT | Special Weather Statement | CYS | Laramie | 37 min |
| Jul 6, 3:03 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 27 min |
| Jul 6, 3:36 PM MDT | Special Weather Statement | CYS | 54 min | |
| Jul 6, 3:53 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 52 min |
| Jul 6, 3:57 PM MDT | Special Weather Statement | CYS | Platte | 33 min |
| Jul 6, 4:52 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 38 min |
| Jul 6, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara, Platte | 30 min |
| Jul 6, 5:26 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 24 min |
| Jul 6, 5:48 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Goshen, Niobrara, Platte | 42 min |
| Jul 6, 5:49 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 26 min |
| Jul 6, 2:24 AM MDT | Special Weather Statement | CYS | Dawes | 36 min |
| Jul 6, 4:45 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball | 45 min |
| Jul 6, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 47 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.